advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Columbus, Georgia, USA:

Before starting a pump with NovoLog, my daughter developed lipoatrophy on the right side of her naval. After switching to the pump, we were advised to begin switching sides, keeping away from the atrophied area, as well as spacing the infusion sites in a clock pattern for extra precaution. Since then, she has developed another lipoatrophy site above the older one (even though we stayed clear of the first one) and very recently has shown the beginnings of another site right above the other two sites at her first rib. This last site had no pump infusion sites remotely near it, yet it continues to develop.

Even though we swap sides and change sites regularly, her doctor seems to think that her problem stems from her being right handed and is using more force on that side when using her infusion injection device. We feel that it is not the case since she always uses both hands to release the infusion injector buttons, not just one. This would not explain the fact that there is another site developing right at her rib cage. We're even advising our daughter to move her infusion site around to the back side of her waist where adults have their "spare tires" to keep a longer rotation of the infusion needle. Is there another explanation for these "dents"? Is this so new that it hasn't been fully explored yet?

Answer:

I have not had to deal with lipoatrophy in a long time. Maybe she is particularly vulnerable to it. I don't have the same experience with NovoLog in other patients, but it is new enough that the data base is smaller than other rapid insulins particularly regarding lipoatrophy.

LD

DTQ-20030304163315
Original posting 17 Mar 2003
Posted to Blood Tests and Insulin Injections and Insulin Pumps

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:42
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.